Jump to content

SSRI's That Don't Work


Recommended Posts

Have any of you found, in your SSRI merry-go-round, that certain ones simply do not work? I switched from Prozac to Zoloft and with the Zoloft I feel that my depression is worse than it has been in many years. I wonder why some work and some don't. Don't they all inhibit serotonin reuptake the same way?

Being this depressed and looking at the possibility of having to try yet another SSRI, and wait 4-6 weeks for any relief, is daunting. It makes me more depressed to even think about having to switch again.

Link to comment
Share on other sites

Interesting article, Velvet Elvis. I've studied pharmacology so could understand a large part of the article.

Akathesia, if you get tired of the SSRI merry go round, maybe it's best to give your body a break from them and try something different and unrelated to SSRI's like Wellbutrin?

I won't touch SSRI's anymore, as I've read too much bad stuff about them, specially what can happen physiologically after long term use. The body can become indifferent to them in the long term, which may be why they no longer seem to be working.

But yeah, I'm not a doctor, but talk to yr pdoc about the chances of changing meds to a non-SSRI antidepressant.

Link to comment
Share on other sites

Beware of Serotonin Syndrome ;) After a long >10year down hill run with Paxtine, I started to get what I recognised as Serotonin syndrome. I reduced my dosage from 20mg to 10mg with beneficial results.

Either as I age, my body can't metabolise as efficiently, or my brain has learnt to do it it's self to some extent. Since 20mg is the recommended minimum up to 60mg max it makes you wonder how many are overdosing and not being aware.

Link to comment
Share on other sites

i've been on both lexapro and paxil, and both worked for me

i'm not on an ssri right now because it would be overkill for my bipolar disorder. i'm already on wellbutrin. when i get depressed or manic, my dose of risperdal is adjusted and it works well in either instance.

Link to comment
Share on other sites

  • 4 weeks later...

The first i've tried was Seroxat (think its called Paxil in the US) and it was HELL-medicine to me. Agitation, anxiety going almost realy crazy....

Then went to prozac which did very well for a while... After that went to efexor. That stuff seems to be out of work now. so I'm on lexapro for a week or two. Seems to be working, have had the strange tinkeling feeling in my head (to me thats a sign that it does something to my brain...)

So, i'm hoping for the best right now.....

Link to comment
Share on other sites

Seroxat/Paxil turned me into an emotionless zombie. I much prefer my beloved Prozac/fluoxetine which keeps me from being depressed but able to feel emotions. 60mgs of Prozac works great for me, I don't envisage having to try another anti-depressant unless Prozac poops out (Heaven forbid!) Now, if only I could get off the AAP merry go round ;) Or get an appetite suppressant so I can continue with my Zyprexa :)

Link to comment
Share on other sites

and i throw in 25 mg of ephedra in there too. ;) shh, don't tell doc.

That is one of the "tell doc" meds. It's method of action doesn't overlap with any of the SSRIs that I know of, BUT

with some of the other antidepressants, it can be very bad news. It will NOT play well with the meds that increase

noradrenaline (Wellbutrin, some TCAs, MAOIs, stimulants. Cymbalta might also be a bad combination).

Regarding the actual subject :) while the SSRIs share a common primary method of action - inhibiting serotonin

reuptake - Prozac and a couple of others also act on other neurotransmitters. Then there's varying half-lives, etc.

But after 2 or 3 tries at varying dosages, VE is right: it becomes time to look at another class of drug.

Link to comment
Share on other sites

hi, i was on anti-depressants for YEARS (Paxil, Lexapro, Zoloft, Prozac, Cymbalta).

I finally switched docs and thank gawd, my new doc diagnosed me as bipolar.

if you are bipolar and are simply taking anti-depressants, it can make your depression WORSE, which is what happened to me.

now i am on Effexor XR, which is a mutiple reuptake inhibitor, and lamictal, which is a mood stabilizer.

maybe bring up the bipolar thing with your doc?

who knows, that might be why you feel like crap on everything.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...